MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. SMITHS MEDICAL CUSTOM 4.0 TTS FLEXTEND; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. SMITHS MEDICAL CUSTOM 4.0 TTS FLEXTEND; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number FT19DN40NGE161N
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that a smiths medical tracheostomy has a split in the curve of the flange.No further information reported.No patient injury resulted.
 
Additional Manufacturer Narrative
Device evaluation: two customized cuffed flextend devices were returned.Both of devices had a cut/split in the same area of the distal portion of the shaft.The devices appeared to have been heavily used.Customize devices are 200% inspected prior to packaging for cosmetic and functional requirements.The devices in this condition would not have passed the inspection process.A root cause could not be determined, ifu states under warnings to guard against product damage by avoiding contact with sharp edges.The customer reported condition was confirmed.Problem source is unknown.

Brand Name
SMITHS MEDICAL CUSTOM 4.0 TTS FLEXTEND
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8902597
Report Number3012307300-2019-04046
Device Sequence Number16651314
Product Code JOH
UDI-Device Identifier15019517190618
UDI-Public15019517190618
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberFT19DN40NGE161N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2019
Supplement Date Received by Manufacturer08/23/2019
Initial Report FDA Received Date08/16/2019
Supplement Report FDA Received Date09/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1